Q: Hello Doctor Ketch. I have a problem. I had a depo injection for the first time after a long time of not using it. I had this injection on the 27th of November and I was to go back on the 17th of February. At the end of the month of December, I just had a two-day period. After that it stopped. My problem now is that at the end of March I didn’t get my period. I met my husband early March. Does it mean I may be pregnant? I just feel tired though because I never went back for another injection on the 17th.
A: Taking these injections affect women differently. In the first few months, there is excessive bleeding during periods, followed by a period of lighter periods. This may yet be followed by a period of irregular or no periods especially in women who have taken these injections for up to a year. Irregular periods should be discussed with your doctor to ascertain the cause. It may be due to the drug or due to an infection, which needs to be treated. Prolonged periods can also be treated.
With any of the injections, it might take up to one year (or 2) before the return of periods and fertility. This is really irrespective of whether it is the 2 months’ or 3 months’ injection. And typically, it is a delay not necessarily a case of not being able to conceive again. In the same vein, because the effects of these injections range from 2 months to 3 months, depending on the one taken, then if there were side effects, one would have to bear them for that same period of time.
So, to your question, could you be pregnant? Maybe or maybe not. Run a test and you will know for sure 😀
All the best!
I hope this helps 😀